Ask an expert
Question

31 Jul 2008

Losing weight
I am a woman, about 1.66m tall and weigh between 59kg and 60kg.

I eat the following every day

Breakfast:
50g All bran flakes with an artificial sweetner sachet
80ml Skim milk
A cup of Rooibostee with 2 artificial sweetner tablets and skim milk

Snack:
125ml Gero joghurt
A cup of greentea

Lunch (main meal):
1 piece of fish or a chicken breast
1 sweet potato or potato
frozen veggies (about half of the plate)
(I steam my food)
A cup of Rooibostea with 1 tablet of artificial sweetner and no milk

Snack:
Banana
A cup of green tea

Supper:
2 Crackerbreads with a little low fat margarine and marmite
Apple
Veggie salad with 15ml low fat salad dressing (lettuce, a tomato, cucumber and 2 carrots)
A cup of Rooibostea with 2 artificial sweetner tablets and skim milk

I have been eating this for a long time and walk for 35 minutes, 5 times per week but I do not lose any weight. It makes me very depressed, because last year I also weighed 59kg and by eating the above and going for brisk walks, lost 5kg. But since May I have picked up the weight and now can' t seem to lose it again. Why?!!!!!!!

I would also like to know if I use too much artificial sweetner.
Answer 388 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Luna
Seeing that your BMI = 21,7 when you weigh 60 kg, which is absolutely ideal for your height, there is no need to lose more weight and your body is trying to tell you this. Your diet is reasonable but may be lacking in iron, so be careful that you don't develop anaemia by being too strict. You could have another serving of lean meat or fish at supper to boost your iron, zinc and omega-3 intakes (the latter when you eat fish).
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.